Alert archive / Pennsylvania / Heat Advisories in 2021

Heat Advisory 5, NWS State College, PA

August 10, 202116 counties in Pennsylvania

NWS State College, PA issued this heat advisory at Aug 10, 2021, 12:55 PM EDT for 16 counties in Pennsylvania. It took effect at Aug 11, 2021, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 12:55 PM EDT (16:55 UTC)
In effect from
Aug 11, 2021, 12:00 PM EDT
Expired
Aug 11, 2021, 7:00 PM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 104 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS71 KCTP 101655
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1255 PM EDT Tue Aug 10 2021

PAZ028-036-046-049>053-056>059-063>066-110500-
/O.NEW.KCTP.HT.Y.0005.210811T1600Z-210811T2300Z/
/O.NEW.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mifflintown, Chambersburg, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
1255 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

* WHAT...Heat index values between 100 and 104 expected.

* WHERE...The Susquehanna Valley and Central Mountains of 
  Pennsylvania.

* WHEN...Noon to 7 PM on both Wednesday and Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Heat can be life-threatening among at- 
  risk populations, such as children, the elderly, and those with 
  pre-existing health conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true
during hot weather when car interiors can reach lethal
temperatures in a matter of minutes. LOOK BEFORE YOU LOCK.

If you work or spend time outside. reschedule strenuous
activities to early morning or evening. Know the signs and
symptoms of heat exhaustion and heat stroke. Wear lightweight
and loose fitting clothing.

For excessive heat safety information, visit weather.gov/heat.

&&

$$

PAZ019-025>027-045-110500-
/O.NEW.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
Including the cities of State College, Altoona, Huntingdon, 
Mount Union, Lewistown, and Lock Haven
1255 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

* WHAT...Heat index values up to 103 expected.

* WHERE...Blair, Huntingdon, Mifflin, Southern Centre and  
  Southern Clinton Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Excessive Heat can be life-threatening 
  among at-risk populations, such as children, the elderly, and 
  those with pre-existing health conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true
during hot weather when car interiors can reach lethal
temperatures in a matter of minutes. LOOK BEFORE YOU LOCK.

If you work or spend time outside. reschedule strenuous
activities to early morning or evening. Know the signs and
symptoms of heat exhaustion and heat stroke. Wear lightweight
and loose fitting clothing.

For excessive heat safety information, visit weather.gov/heat.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
2 follow-up statements
122 
WWUS71 KCTP 110152
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
952 PM EDT Tue Aug 10 2021

PAZ028-036-046-049>053-056>059-063>066-112100-
/O.CON.KCTP.HT.Y.0005.210811T1600Z-210811T2300Z/
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mifflintown, Chambersburg, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
952 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
WEDNESDAY...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...For the first Heat Advisory, heat index values up to 101
  expected. For the second Heat Advisory, heat index values up to  
  105 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...For the first Heat Advisory, from noon to 7 PM EDT 
  Wednesday. For the second Heat Advisory, from noon to 7 PM EDT 
  Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...The combination of heat and humidity can be
  life-threatening among at-risk populations, such as children, 
  the elderly, and those with pre-existing health conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

For heat safety information, visit weather.gov/heat.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ019-025>027-045-112100-
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
Including the cities of State College, Altoona, Huntingdon, 
Mount Union, Lewistown, and Lock Haven
952 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Mifflin, Huntingdon, Blair, Southern Clinton and 
  Southern Centre Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...The combination of heat and humidity can be
  life-threatening among at-risk populations, such as children, 
  the elderly, and those with pre-existing health conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

For heat safety information, visit weather.gov/heat.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
918 
WWUS71 KCTP 110738
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
338 AM EDT Wed Aug 11 2021

PAZ028-036-046-049>053-056>059-063>066-112300-
/O.UPG.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
/O.NEW.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/
/O.CON.KCTP.HT.Y.0005.210811T1600Z-210811T2300Z/
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mifflintown, Chambersburg, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
338 AM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with heat index values up to 110 expected. For the 
  Heat Advisory, heat index values up to 104 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...For the Excessive Heat Warning, from noon to 7 PM EDT 
  Thursday. For the Heat Advisory, from noon today to 7 PM EDT 
  this evening.

* IMPACTS...The excessive heat will significantly increase the
  risk for heat-related illnesses, particularly for those working
  outside or participating in outdoor activities. The heat may be
  life-threatening to the elderly and those in poor health, due to
  prolonged exposure without air conditioning. Reduced air quality
  and surge in cooling demand.

* ADDITIONAL DETAILS...Excessive heat conditions are likely to
  continue on Friday. Relief from the heat and humidity will 
  arrive over the weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.
Young children and pets should never be left unattended in 
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing.

To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

For excessive heat safety information, visit weather.gov/heat.

&&

$$

PAZ012-018-035-037-041-042-112300-
/O.EXA.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Northern Clinton-Northern Centre-Fulton-Tioga-Northern Lycoming-
Sullivan-
Including the cities of Renovo, Philipsburg, McConnellsburg, 
Mansfield, Wellsboro, Trout Run, and Laporte
338 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

* WHAT...Heat index values around 100 expected.

* WHERE...Northern Clinton, Northern Centre, Fulton, Tioga, 
  Northern Lycoming and Sullivan Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and
loose fitting clothing.

To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

For excessive heat safety information, visit weather.gov/heat.

&&

$$

PAZ019-025>027-045-112300-
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
Including the cities of State College, Altoona, Huntingdon, 
Mount Union, Lewistown, and Lock Haven
338 AM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...Heat index values up to 104 expected.

* WHERE...Southern Centre, Mifflin, Huntingdon, Blair and 
  Southern Clinton Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.
Young children and pets should never be left unattended in 
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing.

To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

For excessive heat safety information, visit weather.gov/heat.

&&

$$
MRS/DNM
For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Aug 10, 12:46 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 10, 12:46 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service State College PA
1246 PM EDT Tue Aug 10 2021

.SYNOPSIS...
A steamy and sweltering late-summer heat wave will impact much
of Central PA through Friday. The most intense heat and humidity
combination will be felt across south central and southeastern
parts of the area with widespread highs in the low to mid 90s
and heat index values reaching the triple digits. The hot and
humid conditions will also set the stage for daily rounds of
scattered strong to marginally severe thunderstorms. Expect
relief from the heat to arrive by the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Noon update:
Making modifications to the PoPs/Wx/QPF as we watch
the cluster of storms move into the s-cent mtns. These should
likely get stronger as they hit the higher CAPEs in the SE where
they've been cooking a little longer. New SWO from SPC mentions
that svr threat does not appear to be widespread enough for a
watch, and we agree. However, there could still be a few cells
grow to make high gusts as this cluster moves thru the SE and as
the next line from OH comes thru later this aftn.

725AM/1125Z: Leading line of showers fizzled out for the most
part as it moved east of the Alleghenies, although recent trends
indicate a very modest uptick in shower coverage over the far
southeast zones. Second batch of showers/embedded TS has been on
a weakening trend heading toward KDUJ/KFIG. We were keen to
modify hourly POP trends to reflect radar and future
extrapolation into midday. Temps and dewpts are on target so no
further changes needed at this time.

Previous Discussion Issued: 440 AM EDT Tue Aug 10 2021

Area of light showers moving across the western portion of the
CWA at 06-08Z appears to handled best by the 10/00Z HiResW-FV3
model. CAMs are split regarding the sustainability of this
activity which should not amount to more than a brief downpour
in spots through daybreak. An uptick in shower activity has been
observed across southwest PA, while a low stratus deck as formed
over the eastern half of the lower Susquehanna Valley.

The majority of the hires models are signaling another round of
convection evolving eastward across the area later today.
Although large scale forcing will be weak, dewpoints 65-70F
range will support ample instability to support t-storm
development. Any storms/clusters that can grow upscale may be
able to produce strong to marginally severe wind gusts due to
the combination of instability and steep low level lapse rates.
Storm coverage and intensity fades into tonight with the best
odds for a stray shower or t-storm over the western 1/3 of the
CWA.

Heat and humidity will continue ramping up with highs +5 to +10
degrees F above early August climo (mid 80s to low 90s) but not
close to record territory. Factoring in the humidity/dewpoints
will push max heat indices into the upper 90s toward century
mark across the south central valleys. Very warm and muggy
tonight with minT departures from normal on the order of +10-15F
in upper 60s to mid 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Noon Update:
Going to put a heat advy out with the update, covering IPT and
areas south on Wed, and add in UNV/AOO for Thurs. Excessive heat
looks possible Thurs (105+) in the lower Susq, but confidence is
still below 50pct threshold to post a watch at this point. Will
go with an advy for both days, and adjustments can be made
(likely additions/upgrades) as we get closer in time.

Prev...
Sweltering heat and humidity continues through midweek with
dangerous heat indices >104F possible across parts of the lower
Susquehanna Valley.

Heat and humidity are forecast to peak on Thursday as Bermuda
high pressure migrates farther west into the SE US and SW return
flow advects deep tropical moisture from the GOMEX into Central
PA. PW values will rise to 1.75-2.00 and dewpoints into the low
to mid 70s for Wed and Thu, both in the 90+ pctl based on NAEFS
guidance and climo.

Our latest forecast has max heat index values reaching 100-104F
advisory range on Wednesday with excessive heat warning criteria
possible on Thursday. Heat headlines are likely to be issued by
the dayshift.

Daily convection should stay scattered enough as to not provide
significant and widespread relief from the heat. In addition
to the hot days, overnight lows will be uncomfortable and not
offer much of a reprieve especially in the southeast urban
corridors where minTs are forecast to be in the mid 70s.

A few strong to marginally severe storms with isolated damaging
winds will remain a threat both days within a convective
environment characterized by weak shear, moderate instability,
and steep low level lapse rates.

It has been a rather dry past 2 weeks particularly across the
southwest 1/3 of CPA where some areas have seen less than 25%
of normal precip. That said, WPC has introduced a low (MRGL)
risk of excessive rain for D3/Thu covering the northwest half of
the area.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A long-wave trough finally breaks down the ridge late in the
week with Friday perhaps a couple of degs cooler, but still
above 90 for most places south of I-80 and east of I-99. Models
differ with the timing of the sfc cold fropa in the Fri-Sat time
frame. The ECMWF deterministic run pushes it through with
numerous showers and tstms late in the day / early evening Fri,
while the slower GFS holds the cold fropa until the more stable
Fri overnight hours, with less convection.

Showers may linger across the south Saturday as the cold front
slows down through Maryland and Virginia. Otherwise, the weekend
looks pleasant - cooler and much less humid as high pressure
builds in from the north and west.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

There will be SHRA/TSRA over most of the area this aftn, but the
higher coverage will likely be in the SW and SE. Expect most if
not all the area will be free of storms by early to mid
evening. Fog could form by Wednesday morning, mainly in areas
that see rain today, esp the valley of the central mountains.

Not a lot of change in conditions before late in the week.

Outlook...

Wed...AM low cigs possible NW Mtns. Scattered PM tsra impacts
possible.

Thu-Sat...Scattered PM tsra impacts possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Steinbugl
LONG TERM...Lambert/Colbert
AVIATION...Martin
Hazardous weather outlook, Aug 10, 4:44 AM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
444 AM EDT Tue Aug 10 2021

PAZ004>006-010>012-017-018-024-025-033-034-037-041-042-110845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-
444 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong thunderstorms with marginally severe wind gusts
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms with marginally severe wind gusts
are possible Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-026>028-035-045-046-049>053-058-110845-
Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Schuylkill-
444 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong thunderstorms with marginally severe wind gusts
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms with marginally severe wind gusts
are possible Wednesday and Thursday afternoon and evening.

Maximum heat index values around 100 degrees are possible Wednesday
and Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056-057-059-063>066-110845-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
444 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong thunderstorms with marginally severe wind gusts are possible
this afternoon and evening.

Maximum heat index values will be in the upper 90s approaching 100
degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms with marginally severe wind gusts
are possible Wednesday and Thursday afternoon and evening.

Triple digit heat indices are likely Wednesday and Thursday
afternoon. Dangerously hot conditions resulting in heat exhaustion
or heat stroke are possible Thursday afternoon with maximum heat
indices potentially exceeding 105 degrees in some areas.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:55 PM EDTHeat AdvisoryCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 19 more54 hr
Aug 10, 2:21 PM EDTSpecial Weather StatementCTPDauphin, Lebanon24 min
Aug 10, 2:32 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon43 min
Aug 10, 3:12 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset33 min
Aug 10, 3:23 PM EDTSpecial Weather StatementCTPBerks37 min
Aug 10, 3:25 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata50 min
Aug 10, 3:28 PM EDTSpecial Weather StatementCTPSchuylkill47 min
Aug 10, 4:14 PM EDTSpecial Weather StatementCTPJuniata31 min
Aug 10, 4:31 PM EDTSpecial Weather StatementCTPCentre29 min
Aug 10, 4:48 PM EDTSpecial Weather StatementCTPPerry27 min
Aug 10, 5:18 PM EDTSpecial Weather StatementCTPDauphin42 min
Aug 10, 5:50 PM EDTSpecial Weather StatementCTPAdams40 min
Aug 10, 5:52 PM EDTSpecial Weather StatementCTPLebanon38 min
Aug 10, 6:12 PM EDTSpecial Weather StatementCTPLancaster63 min
Aug 10, 6:17 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon73 min
Aug 10, 6:29 PM EDTSevere Thunderstorm WarningCTPLancaster, York58 min
Aug 10, 7:00 PM EDTSevere Thunderstorm WarningCTPLancaster, York75 min
Aug 10, 7:33 PM EDTAreal Flood AdvisoryCTPLancaster2 hr

Nearby

Heat Advisories in Pennsylvania, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.